It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-15-2003, 01:17 PM   #1
Inactive
(female)
 
Join Date: Feb 2002
Location: Mound, MN USA
Posts: 560
ssMarilyn HB UserssMarilyn HB UserssMarilyn HB User
Post Another stupid question, please bear with me!

If my TSH is .12, wouldn't that be more indicative of taking too much Synthroid, rather than having too much selenium in my system? I just thought of that.....I wonder if too much selenium can affect TSH levels, or perhaps the selenium people dont know that yet. I'm just trying to figure this whole thing out, so that I can do the right thing.

Marilyn

 
Sponsors Lightbulb
   
Old 08-15-2003, 01:29 PM   #2
Senior Veteran
 
Join Date: Jul 2003
Location: Spokane, WA USA
Posts: 714
Iwannalife HB User
Post

Selenium makes you own thyroid gland work better, which decreases your need for supplemental thyroid. There's no such thing as a stupid question. Do you feel hyper now? LOL IWL

 
Sponsors Lightbulb
   
Old 08-15-2003, 01:46 PM   #3
Inactive
(female)
 
Join Date: Feb 2002
Location: Mound, MN USA
Posts: 560
ssMarilyn HB UserssMarilyn HB UserssMarilyn HB User
Post

Thanks IWL....I guess I felt I might be asking too many questions. Then I really felt stupid when Phyl asked me why I bothered posting that info in a previous post. I just don't know where else to turn to. My GP is ignorant, and even the endoc I saw didn't seem to know enough about my condition. I've just got so many questions because I'm trying to figure out why I feel so lousy all the time. Now I wonder if I should try to find a naturopathic doctor. Is that what they're called?

Yes, I am hyper most of the time. I slow down after 6pm, but I woke up this morning feeling stressed out, hyper, nervous, etc.... It feels just like I have taken amphetamines. Not a good feeling.

Marilyn

[This message has been edited by ssMarilyn (edited 08-15-2003).]

 
Old 08-15-2003, 02:15 PM   #4
Senior Veteran
 
Join Date: Jul 2003
Location: Spokane, WA USA
Posts: 714
Iwannalife HB User
Post

Marilyn, I understand the grasping at straws feelings. I took Synthroid or Levoxyl for over 6 years, over three of which I felt horrible. I had the burning feet and muscle weakness as well as every other sign of hypo and hyper there was(except for maybe three). Drs. were always changing my levels of meds, up gave me more jittery feelings, down I felt calmer, but always horribly weak/exhausted. I have a theory, don't know if there's a drop of truth in it, but it seems true for me. I think that when they raised my meds, that I tox'd out on T4, which made me a wreck, but never could convert enough of it to T3, which means my body had nothing to work with. When they lowered it, it got rid of some of the nerves, but I still felt soooo horrible. They never did the free T3 testing and I didn't know they were supposed to. So when you started your selenium, it was like taking more T4, but maybe your body still can't convert it well.

Since I started Armour, I have had such relief. The aching legs and feet, gone. I don't think my dose is okay yet, but I'm well on the way. I'm having a blood test Wed. and I believe they'll find my T4 is a little high and my T3, a little low. I have started to feel slightly jittery like I did on the Levoxyl, but with none of the classic hyper symptoms. Felt wonderful the first month on Armour but have had some return of hypo stuff. Minor compaired to the living death my life was before. Have you tried Armour?

Anyway, one of the things I like about this board is you can ask anything you want, there are alot of questions that are repeated, without anyone going duh we just discussed that and people are generally very kind. My heart goes out to you. A couple of months ago I decided they were going to have to cure me or kill me and at that time I didn't care which. It made me a more demanding patient, which is helping me get treatment that really works. A lotta hugs, IWL

 
Old 08-15-2003, 02:21 PM   #5
Inactive
(female)
 
Join Date: Feb 2002
Location: Mound, MN USA
Posts: 560
ssMarilyn HB UserssMarilyn HB UserssMarilyn HB User
Post

IWL, your last post has really helped me. I guess I just needed some support and a nudge in the right direction. My doc did say she'd prescribe Armour if I wanted it, but she has never done anything other than a TSH test on me. I go back in next week for a 30 day follow-up blood test to see if the reduction from 175 to 150 synthroid is making a difference. I am going to insist on the Free T3, Free T4 and antibodies tests also. My doc won't know how to read them, and she readily admits that, so I will have to bring the results here to be deciphered. Maybe then I can get a grasp on what's going on with me. Until I get those test results, I'm pretty much stuck between a rock and a hard spot. Hopefully after next week, someone here can point me in the right direction.

This board has done more to help me than all the doctors I have seen since 1991.

Marilyn

 
Old 08-15-2003, 02:28 PM   #6
Senior Veteran
 
Join Date: Jul 2003
Location: Spokane, WA USA
Posts: 714
Iwannalife HB User
Post

My dr. prescribed Armour under duress and says he doesn't know how to read the results either, so I'll be paging Meep next week. Then I'm going to show my doctor how to read them. Since he had Grave's disease too, it might come in handy. My doctor has gained about 40 pounds since he had RAI, maybe I should talk HIM into Armour. LOL IWL

 
Old 08-15-2003, 09:34 PM   #7
Senior Veteran
 
Join Date: Jun 2003
Posts: 738
AngelaA HB User
Post

Quote:
Originally posted by Iwannalife:
My doctor has gained about 40 pounds since he had RAI, maybe I should talk HIM into Armour. LOL IWL
Hey my doctor had RAI too! I've seen pictures of her from 1990's and she is quite a lot larger now. She said something to me about my weight and I should've let her know that she is probably only 10 lbs lighter than me, but didn't. I will next time!

I saw a naturopath today about my thyroid. I will post separately about that. But did want to say that one of the MANY supplements she prescribed for me is called GTA-Forte II, which she said would help me convert T3 to T4. I figure others here might benefit from that advice too.


 
Old 08-16-2003, 05:16 AM   #8
Inactive
 
Join Date: Mar 2003
Location: New York
Posts: 1,449
peregrine HB User
Post

Marilyn,

There are NO stupid questions. If someone has suggested that to you I would disregard it!

Peregrine

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Another Day in the Life of Alzheimers and Dementia bearcubs Alzheimer's Disease & Dementia 20 04-08-2010 02:40 PM
Yet another Fibromyalgia theory/question ngtstrm Fibromyalgia 37 04-07-2009 08:28 PM
Stupid questions...knee pain trowftd3 Pain Management 10 06-06-2007 03:06 PM
Went back to Endro yesterday...Another question?? Jenny C. Thyroid Disorders 4 11-25-2006 11:24 PM
The truth. Another girl. I was right. lady346 Relationship Health 207 02-20-2006 03:52 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:40 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!